Alert archive / Louisiana / Flash Flood Warnings in 2009
Flash Flood Warning 26, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 21, 2009, 1:58 PM CDT for St. Mary Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2009, 1:58 PM CDT (18:58 UTC)
- Expired
- Aug 21, 2009, 4:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3891 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 211858
FFWLCH
LAC101-212100-
/O.NEW.KLCH.FF.W.0026.090821T1858Z-090821T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
158 PM CDT FRI AUG 21 2009
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...PATTERSON...MORGAN CITY...BURNS
POINT...BERWICK...BAYOU VISTA...AMELIA...
* UNTIL 400 PM CDT
* AT 157 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING FROM A THUNDERSTORM 7 MILES SOUTHWEST OF
PATTERSON...MOVING EAST AT 15 MPH. RADAR ESTIMATES UP TO 3 INCHES
OF RAIN HAS FALLEN ACROSS EASTERN ST. MARY PARISH IN THE PAST HOUR.
AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2960 9115 2960 9118 2954 9124 2955 9127
2950 9126 2950 9135 2952 9142 2955 9144
2953 9156 2956 9153 2964 9157 2973 9157
2976 9122 2972 9117 2972 9110 2963 9107
$$
SHAMBURGER1 follow-up statement
000
WGUS74 KLCH 211930
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
230 PM CDT FRI AUG 21 2009
LAC101-212100-
/O.CON.KLCH.FF.W.0026.000000T0000Z-090821T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. MARY LA-
230 PM CDT FRI AUG 21 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
SOUTHEASTERN ST. MARY PARISH...
AT 228 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD
STREET FLOODING IN PATTERSON. RADAR INDICATED THUNDERSTORMS
CONTINUE OVER THE WARNED AREA...AND ADDITIONAL RAINFALL OF 1 TO 2
INCHES IS POSSIBLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PATTERSON...
MORGAN CITY...BERWICK...BAYOU VISTA AND AMELIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 2960 9115 2960 9118 2954 9124 2955 9127
2950 9126 2950 9135 2952 9142 2955 9144
2953 9156 2956 9153 2964 9157 2976 9122
2972 9117 2972 9110 2963 9107
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 10:10 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 21, 10:10 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1010 AM CDT FRI AUG 21 2009 .UPDATE... SURFACE COLD FRONT THIS MORNING NORTH OF THE AREA ACROSS THE ARKLATEX. THEREFORE...FORECAST AREA STILL IN A VERY MOIST AND UNSTABLE ATMOSPHERE. PWAT FROM THIS MORNINGS KLCH SOUNDING WAS OVER 2.4 INCHES...AND LATEST LAPS ANALYSIS HAS LIS AROUND (-8) WITH CAPES OVER 3000 J/KG. TRIGGER TEMPS ARE PROJECTED IN THE UPPER 80S...SO WOULD EXPECT CONVECTION TO BEGIN TO DEVELOP BY 11 AM. WITH HIGH PWAT VALUES...LOCALLY HEAVY RAINFALL MAY OCCUR WITH THE STORMS. ALSO...WITH HIGH CAPES...HIGH PWAT AND LIGHT AND VARIABLE VERTICAL WIND PROFILE...TROPICAL FUNNEL CLOUDS WILL AGAIN BE POSSIBLE. NO CHANGES TO CURRENT FORECAST AT THIS TIME. RUA && .PREV DISCUSSION... /ISSUED 558 AM CDT FRI AUG 21 2009/ DISCUSSION... EVENING UPPER AIR ANALYSIS AND OVERNIGHT WATER VAPOR SATELLITE IMAGERY SHOWED UPPER LOW CENTERED OVER THE WESTERN GREAT LAKES AMID A MEAN TROF THAT DOMINATES THE NORTH CENTRAL CONUS. ONE LOBE OF ENERGY WAS TRANSLATING THROUGH THE BASE OF THE TROF AND HEADING EAST TWD THE OHIO RIVER VALLEY. THIS INITIAL PUSH HAS SENT THE SFC FRONT TO NEAR A TYLER TEXAS TO EL DORADO ARKANSAS LINE AS OF 09Z. UPSTREAM...ANOTHER SURGE OF ENERGY WAS HEADED SOUTH THROUGH THE NORTHERN PLAINS. THIS IS WHAT WILL SUBSEQUENTLY DRIVE THE FRONT THROUGH THE REGION AND INTO THE GULF WATERS. IN THE MEANTIME...FLOW OVER THE AREA FROM H85 AND ABOVE...WHICH WAS ALREADY WESTERLY ON THE KLCH 00Z RAOB SAVE FOR SOUTHWESTERLY WINDS AT H25 AROUND AN UPPER TROF OVER THE WESTERN GULF...ARE BECOMING MORE NORTHWESTERLY WITH TIME PER OVERNIGHT PROFILER OBS AND KLCH 88D VAD...AS THE DIGGING MEAN TROF SQUASHES WHAT REMAINS OF THE MID/UPPER RIDGE THAT HAD BEEN IN PLACE ACROSS THE SOUTHEAST CONUS. AT THE SFC...FLOW CONTINUES TO BE FROM THE SOUTHWEST AROUND THE WESTERN EDGE OF THE BERMUDA HIGH. HOWEVER...THIS FEATURE TOO...IS STARTING TO BREAK DOWN. ALREADY SEEING SCATTERED SHOWER AND THUNDERSTORM ACTIVITY OVER THE GULF WATERS AND IMMEDIATE COASTAL LOCATIONS...AND THIS CONVECTION IS EXPECTED TO BECOME MORE NUMEROUS OVER INLAND AREAS AS THE DAY PROGRESSES. GREATEST COVERAGE IS AGAIN ANTICIPATED OVER THE EASTERN HALF OR SO OF THE AREA...PARTICULARLY SOUTH CENTRAL LOUISIANA...WHERE LAPS ANALYSIS SHOWS H85 THETA-E RIDGE. NOT ANTICIPATING WIDESPREAD SEVERE WEATHER TODAY...THOUGH STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL...AND STRONG OR ISOLATED SEVERE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. FOR TONIGHT...I HAVE LEFT POPS INTO THE EVENING HOURS TO ACCOUNT FOR LINGERING AFTERNOON ACTIVITY PRIOR TO MIDNIGHT...AND NOCTURNAL ACTIVITY THAT DEVELOPS OVER THE COASTAL WATERS AND ADJACENT INLAND LOCATIONS AFTER MIDNIGHT. THE SFC FRONT...MEANWHILE...IS NOT EXPECTED TO MAKE MUCH ADDITIONAL PROGRESS TO THE SOUTH TODAY OR TONIGHT...AS THE INITIAL VORT LOBE LIFTS OUT TO THE EAST. THAT WILL CHANGE SATURDAY...HOWEVER...AS THE SECONDARY VORT DIVING SOUTH THROUGH THE PLAINS REACHES THE LOWER MISSISSIPPI RIVER VALLEY. DRIER AIR WILL BEGIN TO SPILL INTO THE AREA AHEAD OF THE FRONT TONIGHT AS OUR SFC WINDS VEER TO THE WEST AND THEN NORTHWEST ON SATURDAY...WITH THE FRONT ITSELF PROGGED TO REACH NEAR A VILLAGE MILLS TO OPELOUSAS LINE BY SATURDAY EVENING. BY SUNDAY MORNING...AS THIS VORT REACHES THE SOUTHEAST CONUS...THE FRONT IS EXPECTED TO REACH THE 20-60NM GULF ZONES...WHERE IT WILL THEN SUBSEQUENTLY STALL. FOR THE TIME BEING...I HAVE KEPT THE FORECAST BEYOND SATURDAY PRECIP FREE...THOUGH I SHOULD NOTE THAT THE NAM/GFS/ECMWF SHOW A NORTHWEST TO SOUTHEAST ORIENTED RIBBON OF MOISTURE FROM EAST TEXAS INTO THE COASTAL WATERS...AND GENERATE LIGHT QPF IN THIS ZONE THROUGH SUNDAY. THIS IS NOT ALTOGETHER UNREASONABLE GIVEN THE PRIMARY PUSH OF DRIER AIR WILL BE FROM NORTHWEST TO SOUTHEAST LOUISIANA...AND PERTURBATIONS WILL LIKELY BE TRANSLATING THROUGH THE REGION AMID THE NORTHERLY FLOW ALOFT. OTHERWISE...THE AIRMASS USHERED IN BY THIS ANOMALOUS TROF WILL BE CHARACTERIZED BY SFC DEWPOINTS IN THE 60S...AND PERHAPS UPPER 50S OVER EAST CENTRAL LOUISIANA. THE CONSEQUENCE OF THIS WILL BE OVERNIGHT LOWS RUNNING 5 TO 10 DEGREES BELOW NORMAL...AND A MOSTLY CLEAR SKY. THIS DRY WEATHER...ASIDE FROM THE SUNDAY POTENTIAL MENTIONED ABOVE...IS EXPECTED TO LAST INTO AT LEAST TUESDAY...AND PERHAPS EVEN BEYOND THAT. THE GLOBAL MODELS HAVE STARTED TO WAFFLE AROUND A BIT ON WHAT EXACTLY HAPPENS WITH THE TROF THAT CUTS OFF OVER THE SE CONUS ON MONDAY...WHERE THEY HAD BRIEFLY AGREED ON RETROGRADING IT WEST OF THE AREA. THIS SOLUTION IS STILL SHOWN BY THE 21/00Z ECMWF...THOUGH A LITTLE BIT LATER THAN PREVIOUS RUNS...AND ITS PREVIOUS RUN WAS COMPLETELY DIFFERENT. THE GFS HAS SIMILARLY BEEN DIFFERENT FROM RUN TO RUN. UNTIL THE MODELS SETTLE DOWN A BIT...OPTED TO LEAVE THE POP FORECAST ALONE...WHICH SHOWS RAIN CHANCES STARTING TO INCREASE FROM EAST TO WEST TUESDAY NIGHT. MARINE... LIGHT TO MODERATE SOUTHWEST FLOW WILL CONTINUE TODAY...BECOMING MORE WESTERLY TONIGHT AND AROUND TO THE NORTHWEST ON SATURDAY AS A COOL FRONT ADVANCES INTO THE GULF WATERS. RAIN CHANCES WILL REMAIN IN PLACE UNTIL THE FRONTAL PASSAGE. AVIATION... S FLOW OFF THE GULF CONTINUES TO BRING A TROPICAL MOISTURE RICH ATMOSPHERE TO THE REGION AHEAD OF A COOL FRONT. NOCTURNAL SHRA/TSRA MOVING INLAND OFF THE GULF WILL INTERMITTENTLY AFFECT KBPT/KLCH/KLFT/ KARA TERMINALS THE NEXT FEW HOURS...WITH COVERAGE OF SHRA/TSRA EXPECTED TO INCREASE BY LATE MORNING INTO THE AFTERNOON HOURS. EXPECTING A BETTER THAN AVERAGE CHANCE OF KBPT/KLCH/KLFT/KARA TERMINALS RECEIVING A TSRA/MVFR CEILING & VSBY BETWEEN 16-20Z...AND KAEX BETWEEN 18-22Z. NW WINDS WILL BEGIN TO USHER DRIER AIR INTO THE REGION OVERNIGHT AND INTO EARLY SATURDAY...BRINGING AN END TO RAINFALL CHANCES. && .PRELIMINARY POINT TEMPS/POPS... KLCH 91 73 93 70 89 / 60 40 20 10 10 KBPT 93 73 95 72 90 / 60 40 20 10 10 KAEX 93 69 93 64 91 / 70 30 10 10 10 KLFT 91 73 93 68 89 / 70 30 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 21, 6:06 AM CDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 606 AM CDT FRI AUG 21 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-221115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 606 AM CDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL IMPACT THE ENTIRE AREA TODAY...PARTICULARLY IN THE AFTERNOON HOURS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER SHOWERS AND STORMS. ALTHOUGH THE OVERALL SEVERE WEATHER THREAT IS VERY LOW...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH THE MAIN HAZARD BEING DAMAGING WIND GUSTS. IN ADDITION...THUNDERSTORMS THAT DEVELOP ON OR INTERACT WITH OUTFLOW BOUNDARIES WILL BE CAPABLE PRODUCING BRIEF TORNADOES. THUNDERSTORM ACTIVITY WILL DIMINISH AROUND SUNSET WITH ONLY ISOLATED TO WIDELY SCATTERED ACTIVITY EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SATURDAY BEFORE A COLD FRONT BRINGS DRY WEATHER SUNDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 13
In the hours before
Special weather statement, Aug 21, 8:30 AM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 830 AM CDT FRI AUG 21 2009 LAZ041>045-051>055-TXZ215-216-212100- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE 830 AM CDT FRI AUG 21 2009 ...TROPICAL FUNNEL CLOUDS POSSIBLE ONCE AGAIN TODAY... A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN COOLED BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...AND THE SEABREEZE COLLIDE. THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING WILL LIKELY BE ISSUED. STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER SITUATION. SHAMBURGER
Special weather statement, Aug 21, 12:04 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1204 PM CDT FRI AUG 21 2009 LAZ052-211730- VERMILION LA- 1204 PM CDT FRI AUG 21 2009 ...SIGNIFICANT WEATHER ALERT FOR VERMILION PARISH UNTIL 1230 PM CDT... AT 1202 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ERATH TO 12 MILES SOUTHWEST OF FORKED ISLAND...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF ABBEVILLE TO 6 MILES NORTH OF PECAN ISLAND...MOVING EAST AT 15 MPH. * THESE STRONG THUNDERSTORMS WILL BE NEAR... FORKED ISLAND BY 1205 PM CDT... ERATH BY 1220 PM CDT... HENRY AND INTRACOASTAL CITY BY 1230 PM CDT... FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. SHAMBURGER
Special weather statement, Aug 21, 12:33 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1233 PM CDT FRI AUG 21 2009 LAZ045-053-211815- UPPER ST. MARTIN LA-IBERIA LA- 1233 PM CDT FRI AUG 21 2009 ...SIGNIFICANT WEATHER ALERT FOR IBERIA AND ST. MARTIN PARISHES UNTIL 115 PM CDT... AT 1230 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF ST. MARTINVILLE TO 4 MILES SOUTHWEST OF AVERY ISLAND...OR ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF BREAUX BRIDGE TO 4 MILES SOUTHWEST OF AVERY ISLAND...MOVING EAST AT 15 MPH. * THESE STRONG THUNDERSTORMS WILL BE NEAR... AVERY ISLAND BY 1240 PM CDT... ST. MARTINVILLE AND PARKS BY 1250 PM CDT... NEW IBERIA BY 100 PM CDT... LYDIA BY 110 PM CDT... LOREAUVILLE...CATAHOULA...BUTTE LA ROSE AND JEANERETTE BY 115 PM CDT... AT 1218 PM CDT...THE ACADIANA REGIONAL AIRPORT IN NEW IBERIA MEASURED A WIND GUST OF 44 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. SHAMBURGER
Special weather statement, Aug 21, 1:30 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 130 PM CDT FRI AUG 21 2009 LAZ043-211915- ACADIA LA- 130 PM CDT FRI AUG 21 2009 ...SIGNIFICANT WEATHER ALERT FOR ACADIA PARISH UNTIL 215 PM CDT... AT 129 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 2 MILES EAST OF CHURCH POINT TO 5 MILES NORTH OF IOTA...MOVING SOUTHEAST AT 15 MPH. * THESE STRONG THUNDERSTORMS WILL BE NEAR... IOTA BY 140 PM CDT... BRANCH BY 205 PM CDT... MIRE AND RAYNE BY 215 PM CDT... FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. SHAMBURGER
Special weather statement, Aug 21, 1:39 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 139 PM CDT FRI AUG 21 2009 LAZ041-211915- CALCASIEU LA- 139 PM CDT FRI AUG 21 2009 ...SIGNIFICANT WEATHER ALERT FOR WESTERN CALCASIEU PARISH UNTIL 215 PM CDT... AT 138 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES NORTHEAST OF VINTON...MOVING EAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SULPHUR BY 205 PM CDT... CARLYSS AND WESTLAKE BY 215 PM CDT... FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. SHAMBURGER
Special weather statement, Aug 21, 1:53 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 153 PM CDT FRI AUG 21 2009 LAZ054-055-212000- LOWER ST. MARTIN LA-ST. MARY LA- 153 PM CDT FRI AUG 21 2009 ...SIGNIFICANT WEATHER ALERT FOR EASTERN ST. MARY AND LOWER ST. MARTIN PARISHES UNTIL 300 PM CDT... AT 151 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 3 MILES EAST OF MORGAN CITY TO 6 MILES WEST OF BURNS POINT...MOVING EAST AT 10 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... BURNS POINT BY 200 PM CDT... AMELIA BY 215 PM CDT... FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. SHAMBURGER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:48 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 27 min |
Nearby
Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.